Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Twin Cities, MN

June 10, 2007Lac qui Parle County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 2007, 4:00 PM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 4:00 PM CDT (21:00 UTC)
Expired
Jun 10, 2007, 5:00 PM CDT
In force
60 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Lac qui Parle County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:05 PM CDTHAIL 16 W Clarkfield, MNALONG HIGHWAY 67.
Jun 10, 4:10 PM CDTHAIL 0.884 S Louisburg, MNDIME TO NICKEL SIZE HAIL COVERED THE GROUND.
Jun 10, 4:16 PM CDTHAIL 1Madison, MNWEST SIDE OF TOWN. HAIL STRIPPING BARK OFF TREES.
Jun 10, 4:30 PM CDTHAIL 1Madison, MN
Jun 10, 4:55 PM CDTHAIL 0.885 N Madison, MN
Jun 10, 5:09 PM CDTHAIL 0.886 W Bellingham, MNSMALL BRANCHES DOWNED. HAILED OFF AND ON FOR 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 102100
SVRMPX
MNC073-173-102200-
/O.NEW.KMPX.SV.W.0081.070610T2100Z-070610T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
  YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 500 PM CDT

* AT 356 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE           
  THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 
  MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING   FROM 
  14 MILES NORTHWEST OF MADISON TO 8 MILES SOUTHWEST OF MADISON   TO 
  8 MILES SOUTH OF BOYD...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...
  DAWSON...
  CLARKFIELD...
  BOYD...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4527 9645 4491 9635 4468 9596 4485 9571
      4495 9582 4518 9610

$$

JPR
1 follow-up statement
000 
WWUS53 KMPX 102120
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT SUN JUN 10 2007

MNC173-102129-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-070610T2200Z/
YELLOW MEDICINE MN-
419 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR YELLOW MEDICINE COUNTY IS
CANCELLED...

SEVERE THUNDERSTORMS HAVE WEAKENED.

LAT...LON 4527 9645 4491 9635 4482 9619 4485 9586
      4495 9582 4518 9610

$$

MNC073-102200-
/O.CON.KMPX.SV.W.0081.000000T0000Z-070610T2200Z/
LAC QUI PARLE MN-
419 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR LAC QUI PARLE COUNTY...

AT 417 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH 
WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 
MILES NORTH OF BELLINGHAM TO MADISON...AND MOVING NORTHEAST AT 15 
MPH.

AT 416 PM...QUARTER SIZE HAIL WAS REPORTED ON THE WEST SIDE OF 
MADISON AND IT IS STRIPPING THE BARK OF TREES.

OTHER LOCATIONS IN THE WARNING INCLUDE CERRO GORDO...MADISON...
LOUISBURG...DAWSON...BOYD AND BELLINGHAM.

LAT...LON 4527 9645 4491 9635 4482 9619 4485 9586
      4495 9582 4518 9610

$$

JPR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 10, 3:42 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT SUN JUN 10 2007

.DISCUSSION...
UPPER AIR PATTERN BEGINNING TO AMPLIFY THIS AFTERNOON AS UPPER LOW
CENTERED JUST OFF THE CENTRAL BRITISH COLUMBIA COAST PUSHES A TROUGH
INTO THE U.S. PACIFIC NORTHWEST. THIS IS EXPECTED TO PHASE WITH
CUTOFF UPPER LOW OFF THE BAJA COAST AND CONTINUE TO AMPLIFY UPPER
RIDGING FROM THE ARKLATEX THROUGH THE WESTERN GREAT LAKES AND UP
THROUGH JAMES BAY INTO TUESDAY.

LOW-MID LEVEL THETA-E ADVECTION AND ASSOCIATED ISENTROPIC ASCENT
TRIGGERING CLUSTER OF THUNDERSTORMS ACROSS THE FAR SW CWA ATTM.
THE MAIN THREAT WITH THESE STORMS THROUGH THE NEXT SEVERAL HOURS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER AREA OF
ISENTROPIC ASCENT EXITS ACROSS THE CENTRAL CWA FROM JUST NORTHWEST
OF THE MSP METRO EASTWARD INTO WEST CENTRAL WI. SATELLITE SHOWS AN
ENHANCED AREA OF CU ASSOCIATED WITH THIS SO HAVE INCLUDED SLIGHT
POPS THRU THE EVENING. NOT MUCH CHANGE IN THE ATMOSPHERE TOMORROW
WITH TEMPS ONCE AGAIN IN THE UPPER 80S TO AROUND 90. WILL ONCE
AGAIN BE ON THE EASTERN EDGE OF MOIST ADVECTION/ASCENT WITH
UNSTABLE CONDITIONS. BEST MOISTURE TRANSPORT IS FOCUSED JUST TO
THE WEST SO WILL NEED TO WATCH FOR ISOLATED STORM POTENTIAL AGAIN.
LOW LEVEL JET INCREASES MONDAY EVENING...ESPECIALLY JUST TO THE
NORTHWEST OF THE CWA...WHICH WILL BRING SHOWER AND THUNDERSTORM
DEVELOPMENT WHICH MAY IMPACT THE FAR NORTHWEST CWA MONDAY NIGHT.

THE PACIFIC NW UPPER TROUGH ATTEMPTS TO MOVE INTO THE EASTERN
DAKOTAS WEDNESDAY WITH THE GFS ATTEMPTING TO DEVELOP A WEAK CLOSED
SFC LOW ACROSS SOUTH DAKOTA WHICH WASHES OUT ACROSS THE CWA
WEDNESDAY NIGHT. THE ECMWF SHOWS MORE OF A WEAK INVERTED TROUGH
FEATURE MOVING ACROSS AS DOES THE NAM-WRF. REGARDLESS...TUESDAY
NIGHT INTO THURSDAY MAY BE THE BEST CHANCE AT PRECIPITATION ACROSS
THE WESTERN AND CENTRAL CWA WITH UPPER TROUGH IN THE AREA AND WEAK
ISENTROPIC ASCENT AHEAD OF IT...POTENTIALLY LIFTING OVER WHAT
REMAINS OF A SFC BOUNDARY LEADING TO POTENTIAL FOR HEAVY RAIN. WILL
NEED TO MONITOR TO FURTHER PIN DOWN THE DETAILS. THE
BOUNDARY/UPPER TROUGH WEAKENS/PULLS AWAY THURSDAY. ANOTHER UPPER
LOW ENTERS THE PACIFIC NORTHWEST EARLY FRIDAY HELPING TO ESTABLISH
UPPER RIDGE AXIS OVER THE AREA AND KEEPING TEMPERATURES ABOVE
NORMAL FOR THE WEEKEND. ..MDB..

&&

.AVIATION.../FOR 18Z TAF CYCLE/
LITTLE EVIDENT IN THE WAY OF FORCING MECHANISMS...BUT INSTABILITY
AND MOISTURE BEST IN SW MN...GRADUALLY SPREADING INTO WC MN. HAVE
INDICATED CHC SHOWERS AT RWF LATE AFTERNOON AND EVENING... AND A BIT
LATER FOR AXN. THERE WILL BE SOME STORMS BUT NOT ON A SEEMINGLY
ORGANIZED SCALE. WILL HOLD OFF MENTIONING THUNDER AT RWF UNTIL ANY
MESOSCALE DETAILS BECOME MORE APPARENT.  ..TDK..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/TDK
Hazardous weather outlook, Jun 10, 8:20 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 AM CDT SUN JUN 10 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
820 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO MAY BRING HAIL OR GUSTY WINDS TO
WEST CENTRAL MINNESOTA THIS EVENING OR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY NIGHT AND
WEDNESDAY...ESPECIALLY IN CENTRAL...WEST CENTRAL...AND SOUTH CENTRAL
MINNESOTA. SOME OF THESE STORMS MAY PRODUCE HAIL OR GUSTY WINDS...
AND BRIEF HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

TDK

In the hours before

Local storm report, Jun 10, 3:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 SW CANBY              44.66N 96.34W
06/10/2007  E1.00 INCH       YELLOW MEDICINE    MN   PUBLIC

            HAIL COVERED DRIVEWAY.

&&

TDK
Local storm report, Jun 10, 3:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
06/10/2007  M64 MPH          YELLOW MEDICINE    MN   MESONET

            MEASURED BY MNDOT SENSOR ALONG HIGHWAY 23.

&&

TDK
Local storm report, Jun 10, 3:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             12 W PROVIDENCE         44.82N 96.31W
06/10/2007  E0.88 INCH       LAC QUI PARLE      MN   PUBLIC

            HAILED FOR 10 MINUTES. GROUND NEARLY WHITE.

&&

TDK
Local storm report, Jun 10, 3:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             ST LEO                  44.72N 96.05W
06/10/2007  E1.00 INCH       YELLOW MEDICINE    MN   LAW ENFORCEMENT

&&

TDK
Special weather statement, Jun 10, 3:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT SUN JUN 10 2007

MNZ058-065-066-102145-
MCLEOD-MEEKER-RENVILLE-
349 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR MEEKER...MCLEOD AND RENVILLE
COUNTIES UNTIL 445 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF LITCHFIELD TO 7 MILES SOUTHWEST OF HUTCHINSON...AND MOVING EAST AT
15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENCOE.

PEOPLE IN NORTHEASTERN RENVILLE...NORTHERN MCLEOD AND SOUTHERN MEEKER
COUNTIES...INCLUDING THE CITY OF GLENCOE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

JPR
Local storm report, Jun 10, 3:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 SW SACRED HEART       44.74N 95.41W
06/10/2007  E0.88 INCH       RENVILLE           MN   TRAINED SPOTTER

            HAILED FOR SEVERAL MINUTES.

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:12 PM CDTSevere Thunderstorm WarningMPXYellow Medicine48 min
Jun 10, 2:56 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine64 min
Jun 10, 3:24 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville51 min
Jun 10, 3:54 PM CDTSevere Thunderstorm WarningMPXChippewa32 min
Jun 10, 4:10 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker50 min
Jun 10, 4:36 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Swift54 min
Jun 10, 4:39 PM CDTSevere Thunderstorm WarningMPXWright36 min
Jun 10, 4:52 PM CDTFlash Flood WarningMPXLac qui Parle113 min
Jun 10, 4:53 PM CDTSevere Thunderstorm WarningMPXStevens, Swift67 min
Jun 10, 5:01 PM CDTSevere Thunderstorm WarningMPXMeeker33 min
Jun 10, 5:02 PM CDTSevere Thunderstorm WarningMPXLac qui Parle58 min
Jun 10, 5:30 PM CDTSevere Thunderstorm WarningMPXStearns60 min
Jun 10, 5:41 PM CDTSevere Thunderstorm WarningMPXPope64 min
Jun 10, 6:03 PM CDTSevere Thunderstorm WarningMPXLac qui Parle41 min
Jun 10, 6:20 PM CDTSevere Thunderstorm WarningMPXChippewa55 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison67 min
Jun 10, 6:30 PM CDTSevere Thunderstorm WarningMPXStearns20 min
Jun 10, 6:41 PM CDTSevere Thunderstorm WarningMPXStearns, Todd23 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.